Alert archive / Nebraska / High Wind Warnings in 2024

High Wind Warning 1, NWS North Platte, NE

April 5, 202416 counties in Nebraska

NWS North Platte, NE issued this high wind warning at Apr 5, 2024, 2:05 PM MDT for 16 counties in Nebraska. It took effect at Apr 6, 2024, 11:00 AM MDT. It was in force for 31 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 5, 2024, 2:05 PM MDT (20:05 UTC)
In effect from
Apr 6, 2024, 11:00 AM MDT
Expired
Apr 7, 2024, 6:00 PM MDT
In force
31 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Boyd County, NE, Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 60 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 11:04 AM MDTNON-TSTM WND GST 624 Sse Bartlett, NE
Apr 6, 11:04 AM MDTNON-TSTM WND GST 624 Sse Bartlett, NE
Apr 6, 1:46 PM MDTHAIL 0.25Hershey, NENumerous spotter reports of pea size hail in Hershey.
Apr 6, 1:49 PM MDTTSTM WND GST 623 Ene North Platte, NE
Apr 6, 1:49 PM MDTTSTM WND GST 623 Ene North Platte, NE
Apr 6, 2:31 PM MDTTSTM WND GST 598 Sw Callaway, NE
Apr 6, 2:31 PM MDTTSTM WND GST 598 Sw Callaway, NE
Apr 6, 2:40 PM MDTTSTM WND GST 648 Sw Callaway, NE
Apr 6, 2:40 PM MDTTSTM WND GST 648 Sw Callaway, NE
Apr 6, 3:00 PM MDTTSTM WND GST 609 Nne Ringgold, NEPublic report via social media. Estimated 60 mph winds and slushy hail up to dime sized.
Apr 6, 3:00 PM MDTTSTM WND GST 609 Nne Ringgold, NEPublic report via social media. Estimated 60 mph winds and slushy hail up to dime sized.
Apr 6, 3:05 PM MDTTSTM WND DMG4 Sw Ansley, NEReport via social media with pictures. Damage to roof with shingles lifted up and blown away.
Apr 6, 3:05 PM MDTTSTM WND DMG4 Sw Ansley, NEReport via social media with pictures. Damage to roof with shingles lifted up and blown away.
Apr 6, 3:12 PM MDTTSTM WND GST 615 S Anselmo, NE
Apr 6, 3:12 PM MDTTSTM WND GST 615 S Anselmo, NE
Apr 6, 3:15 PM MDTTSTM WND DMG5 W Merna, NECorrects previous tstm wnd dmg report from 5 W Ogallala. Uprooted tree about 1 foot or larger diamter via social media.
Apr 6, 3:15 PM MDTTSTM WND DMG5 W Ogallala, NEUprooted tree about 1 foot or larger diamter via social media.
Apr 6, 3:15 PM MDTNON-TSTM WND GST 664 W Lewellen, NEPWS-KNELEWEL11 site.
Apr 6, 3:17 PM MDTTSTM WND GST 60Broken Bow, NE
Apr 6, 3:17 PM MDTTSTM WND GST 60Broken Bow, NE
Apr 6, 3:17 PM MDTTSTM WND GST 752 E Mason City, NESpotter estimated wind report.
Apr 6, 3:17 PM MDTTSTM WND GST 752 E Mason City, NESpotter estimated wind report.
Apr 6, 3:31 PM MDTTSTM WND GST 5912.32 Sw Callaway, NEWL-CALLAWAY12.32SW.
Apr 6, 3:31 PM MDTTSTM WND GST 5912.32 Sw Callaway, NEWL-CALLAWAY12.32SW.
Apr 6, 3:31 PM MDTTSTM WND GST 5912 Sw Callaway, NECorrects previous non-tstm wnd gst report from 12 SW Callaway. Corrects previous tstm wnd gst report from 12 SW Callaway. Corrects previous tstm wnd gst report from 12.32 SW Callaway. WL-CALLAWAY12.32SW.
Apr 6, 3:31 PM MDTTSTM WND GST 5912 Sw Callaway, NECorrects previous tstm wnd gst report from 12.32 SW Callaway. WL-CALLAWAY12.32SW.
Apr 6, 3:31 PM MDTNON-TSTM WND GST 5912 Sw Callaway, NECorrects previous tstm wnd gst report from 12 SW Callaway. Corrects previous tstm wnd gst report from 12.32 SW Callaway. WL-CALLAWAY12.32SW.
Apr 6, 3:35 PM MDTTSTM WND GST 603 N Westerville, NE
Apr 6, 3:35 PM MDTTSTM WND GST 603 N Westerville, NE
Apr 6, 6:15 PM MDTNON-TSTM WND GST 6112 S Ewing, NEPWS-KNEEWING1.
Apr 6, 6:52 PM MDTNON-TSTM WND GST 595 N Wauneta, NEWheeler House site.
Apr 6, 6:52 PM MDTNON-TSTM WND GST 595 N Wauneta, NEWheeler House site.
Apr 6, 7:16 PM MDTNON-TSTM WND GST 70Imperial, NE
Apr 6, 7:16 PM MDTNON-TSTM WND GST 70Imperial, NE
Apr 6, 8:03 PM MDTNON-TSTM WND GST 594 N Wauneta, NEPWS KNEWAUNE2 site.
Apr 6, 8:03 PM MDTNON-TSTM WND GST 594 N Wauneta, NEPWS KNEWAUNE2 site.
Apr 6, 8:27 PM MDTNON-TSTM WND GST 5812 N Imperial, NE
Apr 6, 8:27 PM MDTNON-TSTM WND GST 5812 N Imperial, NE
Apr 6, 8:30 PM MDTNON-TSTM WND GST 5911 N Brule, NE
Apr 6, 8:30 PM MDTNON-TSTM WND GST 5911 N Brule, NE
Apr 6, 9:16 PM MDTNON-TSTM WND GST 63Ogallala, NEHome weather station.
Apr 6, 9:16 PM MDTNON-TSTM WND GST 63Ogallala, NEHome weather station.
Apr 6, 9:33 PM MDTNON-TSTM WND GST 593 Wsw Big Springs, NEUR489.
Apr 6, 9:33 PM MDTNON-TSTM WND GST 593 Wsw Big Springs, NEUR489.
Apr 6, 10:35 PM MDTNON-TSTM WND GST 602 N Grant, NE
Apr 6, 10:35 PM MDTNON-TSTM WND GST 602 N Grant, NE
Apr 6, 10:57 PM MDTNON-TSTM WND GST 603 S Stockville, NE
Apr 6, 10:57 PM MDTNON-TSTM WND GST 603 S Stockville, NE
Apr 6, 10:57 PM MDTNON-TSTM WND GST 613 Wsw Ogallala, NE
Apr 6, 10:57 PM MDTNON-TSTM WND GST 613 Wsw Ogallala, NE
Apr 6, 11:01 PM MDTNON-TSTM WND GST 581 Sw Lemoyne, NE
Apr 6, 11:01 PM MDTNON-TSTM WND GST 581 Sw Lemoyne, NE
Apr 6, 11:17 PM MDTNON-TSTM WND GST 643 W Lewellen, NE
Apr 6, 11:17 PM MDTNON-TSTM WND GST 643 W Lewellen, NE
Apr 6, 11:51 PM MDTNON-TSTM WND GST 6311 Sw Stockville, NE
Apr 6, 11:51 PM MDTNON-TSTM WND GST 6311 Sw Stockville, NE
Apr 7, 1:15 AM MDTNON-TSTM WND GST 662 Nnw Grant, NE
Apr 7, 1:15 AM MDTNON-TSTM WND GST 662 Nnw Grant, NE
Apr 7, 1:25 AM MDTNON-TSTM WND GST 583 Ene Big Springs, NE
Apr 7, 1:25 AM MDTNON-TSTM WND GST 583 Ene Big Springs, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2024-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2024-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2177 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WWUS73 KLBF 052005
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
305 PM CDT Fri Apr 5 2024

NEZ004>006-008-009-023>027-094-052115-
/O.CAN.KLBF.HW.A.0001.240406T0000Z-240408T0000Z/
Sheridan-Eastern Cherry-Keya Paha-Brown-Rock-Grant-Hooker-Thomas-
Blaine-Loup-Western Cherry-
Including the cities of Mullen, Rushville, Hyannis, Valentine,
Dunning, Halsey, Merriman, Cody, Brewster, Eli, Purdum, Gordon,
Springview, Bassett, Rose, Kilgore, Ainsworth, Thedford, and
Taylor
305 PM CDT Fri Apr 5 2024 /205 PM MDT Fri Apr 5 2024/

...HIGH WIND WATCH IS CANCELLED...

Expect wind gusts up to 40 to 50 MPH across portions of north 
central Nebraska this weekend. Wind gusts are expected to remain 
below 60 MPH in these areas.

$$

NEZ007-010-028-029-060900-
/O.UPG.KLBF.HW.A.0001.240406T0000Z-240408T0000Z/
/O.NEW.KLBF.HW.W.0001.240406T1700Z-240407T0300Z/
Boyd-Holt-Garfield-Wheeler-
Including the cities of O'Neill, Butte, Atkinson, Bartlett,
Spencer, Burwell, Ericson, and Lynch
305 PM CDT Fri Apr 5 2024

...HIGH WIND WARNING IN EFFECT FROM NOON TO 10 PM CDT SATURDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Boyd, Garfield, Holt, and Wheeler Counties.

* WHEN...From noon to 10 PM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

NEZ022-035>038-056>059-069>071-060900-
/O.UPG.KLBF.HW.A.0001.240406T0000Z-240408T0000Z/
/O.NEW.KLBF.HW.W.0001.240406T2200Z-240408T0000Z/
Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln-
Chase-Hayes-Frontier-
Including the cities of Curtis, Chappell, Imperial, Paxton,
Tryon, Lewellen, Ringgold, Broken Bow, Arthur, Big Springs,
Champion, Maywood, Stapleton, North Platte, Eustis, Oshkosh,
Grant, Enders, Ogallala, Hayes Center, and Wauneta
305 PM CDT Fri Apr 5 2024 /205 PM MDT Fri Apr 5 2024/

...HIGH WIND WARNING IN EFFECT FROM 5 PM CDT /4 PM MDT/ SATURDAY TO 
7 PM CDT /6 PM MDT/ SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. 
  Wind gusts may reach 70 MPH Deuel county.

* WHERE...Portions of central, panhandle, southwest, and west 
  central Nebraska.

* WHEN...From 5 PM CDT /4 PM MDT/ Saturday to 7 PM CDT /6 PM MDT/ 
  Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

Buttler
5 follow-up statements
151 
WWUS73 KLBF 060746
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
246 AM CDT Sat Apr 6 2024

NEZ007-010-028-029-062100-
/O.CON.KLBF.HW.W.0001.240406T1700Z-240407T0300Z/
Boyd-Holt-Garfield-Wheeler-
Including the cities of Lynch, Burwell, Bartlett, Butte, O'Neill,
Atkinson, Ericson, and Spencer
246 AM CDT Sat Apr 6 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT 
THIS EVENING...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Boyd, Garfield, Holt, and Wheeler Counties.

* WHEN...From noon today to 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

NEZ022-035>038-056>059-069>071-062100-
/O.CON.KLBF.HW.W.0001.240406T2200Z-240408T0000Z/
Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln-
Chase-Hayes-Frontier-
Including the cities of Ringgold, Grant, Wauneta, Enders,
Stapleton, Hayes Center, Maywood, Arthur, Tryon, Curtis,
Chappell, Eustis, Oshkosh, Broken Bow, Lewellen, Paxton, North
Platte, Imperial, Ogallala, Big Springs, and Champion
246 AM CDT Sat Apr 6 2024 /146 AM MDT Sat Apr 6 2024/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM CDT /4 PM MDT/ THIS 
AFTERNOON TO 7 PM CDT /6 PM MDT/ SUNDAY...

* WHAT...West to northwest winds 35 to 45 mph with gusts up to 65 
  mph expected.

* WHERE...Portions of central, panhandle, southwest, and west 
  central Nebraska.

* WHEN...From 5 PM CDT /4 PM MDT/ this afternoon to 7 PM CDT /6 PM 
  MDT/ Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

Gomez
149 
WWUS73 KLBF 070053
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
753 PM CDT Sat Apr 6 2024

NEZ007-010-028-029-070200-
/O.CAN.KLBF.HW.W.0001.000000T0000Z-240407T0300Z/
Boyd-Holt-Garfield-Wheeler-
Including the cities of O'Neill, Spencer, Atkinson, Bartlett,
Butte, Ericson, Burwell, and Lynch
753 PM CDT Sat Apr 6 2024

...HIGH WIND WARNING IS CANCELLED...

The threat has ended.

$$

NEZ022-035>038-056>059-069>071-070900-
/O.CON.KLBF.HW.W.0001.000000T0000Z-240408T0000Z/
Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln-
Chase-Hayes-Frontier-
Including the cities of Maywood, Enders, Stapleton, Chappell,
Eustis, Grant, Tryon, Big Springs, Ogallala, Champion, Curtis,
Wauneta, Broken Bow, Paxton, Lewellen, Oshkosh, Imperial, Hayes
Center, North Platte, Ringgold, and Arthur
753 PM CDT Sat Apr 6 2024 /653 PM MDT Sat Apr 6 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ 
SUNDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Portions of central, panhandle, southwest, and west 
  central Nebraska.

* WHEN...Until 7 PM CDT /6 PM MDT/ Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

CDC
081 
WWUS73 KLBF 070136
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
836 PM CDT Sat Apr 6 2024

NEZ035>038-070245-
/O.CAN.KLBF.HW.W.0001.000000T0000Z-240408T0000Z/
Arthur-McPherson-Logan-Custer-
Including the cities of Tryon, Stapleton, Broken Bow, Ringgold,
and Arthur
836 PM CDT Sat Apr 6 2024 /736 PM MDT Sat Apr 6 2024/

...HIGH WIND WARNING IS CANCELLED...

The threat of high winds in this area has ended. Still, gusts of 45 
to 55 mph are predicted overnight and Sunday.

$$

NEZ022-056>059-069>071-071100-
/O.CON.KLBF.HW.W.0001.000000T0000Z-240408T0000Z/
Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Maywood, Lewellen, Enders, Curtis, Big
Springs, Oshkosh, Imperial, Wauneta, Hayes Center, Ogallala,
Chappell, Eustis, North Platte, Paxton, Grant, and Champion
836 PM CDT Sat Apr 6 2024 /736 PM MDT Sat Apr 6 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ 
SUNDAY...

* WHAT...West winds 30 to 45 mph with gusts of 60 to 70 mph.

* WHERE...Deuel, Garden, Chase, Frontier, Hayes, Keith, Lincoln, and 
  Perkins Counties.

* WHEN...Until 7 PM CDT /6 PM MDT/ Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

CDC
965 
WWUS73 KLBF 072013
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
313 PM CDT Sun Apr 7 2024

NEZ022-056>059-069>071-080000-
/O.CON.KLBF.HW.W.0001.000000T0000Z-240408T0000Z/
Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Big Springs, Curtis, Champion, Enders,
Maywood, North Platte, Grant, Eustis, Lewellen, Paxton, Wauneta,
Chappell, Ogallala, Imperial, Hayes Center, and Oshkosh
313 PM CDT Sun Apr 7 2024 /213 PM MDT Sun Apr 7 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ 
THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Deuel, Garden, Chase, Frontier, Hayes, Keith, Lincoln, and 
  Perkins Counties.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

CDC
221 
WWUS73 KLBF 072353
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
653 PM CDT Sun Apr 7 2024

NEZ022-056>059-069>071-080100-
/O.EXP.KLBF.HW.W.0001.000000T0000Z-240408T0000Z/
Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Paxton, Enders, North Platte, Wauneta,
Hayes Center, Big Springs, Chappell, Champion, Maywood, Ogallala,
Lewellen, Curtis, Imperial, Oshkosh, Eustis, and Grant
653 PM CDT Sun Apr 7 2024 /553 PM MDT Sun Apr 7 2024/

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS 
EVENING...

The threat for widespread high winds has ended. However, gusty 
northwest winds will continue through sunset before weakening 
overnight.

$$

Brown

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Apr 5, 11:44 AM MDT, 2 hours 21 minutes earlier. Its key messages:

  • *Strong winds tonight through Sunday, High Wind Watch issued *Near critical fire weather concerns this afternoon *Thunderstorms Saturday, some may be strong to severe *Snow possible Saturday night, little accumulations expected
Area forecast discussion, Apr 5, 11:44 AM MDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1244 PM CDT Fri Apr 5 2024

.KEY MESSAGES...

*Strong winds tonight through Sunday, High Wind Watch issued

*Near critical fire weather concerns this afternoon

*Thunderstorms Saturday, some may be strong to severe

*Snow possible Saturday night, little accumulations expected

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 355 AM CDT Fri Apr 5 2024

There are several concerns in the short term forecast,
high temperatures Saturday, strong winds tonight through Sunday,
fire weather concerns today and thunderstorms Saturday.

For strong winds starting tonight through Sunday. Winds will start
to become strong later this evening into the overnight, starting
from the west and spreading east. Forecast soundings show
significant winds in the lowest levels, generally below 800 mb,
which won't require much mixing in the atmosphere to tap into the
strong winds of 25 to 35 mph and gust approaching 60 mph, in fact if
the atmosphere is able to mix above the 800mb level it will tap into
event stronger winds and we could see the need to increase wind
spreads. A High Wind Watch was issued as confidence continues
to grow in seeing strong wind speeds and gust approaching High
Wind Warning criteria. Most models have signaled a significant
increase in winds Friday evening through Sunday, Did trend this
forecast with the RAP and the NAM forecast soundings, as felt
these were the most likely scenario.

One other thing to note is that the High Wind Watch goes in effect
this evening for the southeasterly winds around 25 to 35 mph and
gust up to 60 mph, then the front will push through and could
see a brief lull as the front pushes over the area, however
after the front passes winds will increase behind it and also
shift direction to the northwest. Winds are expected to remain
strong through the day Sunday.

Today will be hot, dry and windy, which will lead to critical fire
weather concerns this afternoon. The area of most concern will be
Fire Weather Zone 210 and southern portions of Fire Weather Zone
204, where highs will reach the low 70s and min RH values will be in
the low 20 percent range. Winds will also increase to around 20 to
25 mph in the afternoon. The combination of the warm dry conditions
and breezy winds will lead to near critical fire weather concerns.
Will need to pay particular attention to any fire that does start
today, or Saturday as winds will initially be out of the
southeast, but will switch to the northwest when the front
pushes through Saturday evening into Sunday.

For high temperatures on Saturday, did adjust highs slightly
cooler. Models started hinting that the Pacific cold front
would move in just a tad quicker than expected across the
northwest Sandhills, with the most recent model runs accounting
for this and lowering temps quite significantly, around 5 to 7
degrees colder than previous runs. Did make the adjustment to
cool temperatures across the north, keeping highs only in the
mid 50s for Saturday.

As for thunderstorm potential Saturday afternoon and evening. A
closed 500 mb low situates itself over the western and central
Nebraska Saturday evening, which could give the potential for
severe storms and even the potential for cold core tornadoes,
can't be ruled out. Although the CAPE values are not rather
impressive in the 0 to 3km layer, only around 150 to 300 J/kg
with a few pockets greater than 300 J/kg, since these are
expected to be more low topped type thunderstorms, it won't take
as much CAPE to become a strong to severe thunderstorm.
Southeasterly flow will help to bring in moisture ahead of the
front as well. Hail and strong winds look to be the main threat
but there is also the potential that these low topped
thunderstorms could produce a tornado or two. Right now the
greatest threat for tornadic development would generally be east
of the sfc low in the warm sector, generally for our forecast
area this would be portions of the central Sandhills extending
eastward.

Behind the front temperatures will cool significantly, bringing the
potential for a rain/snow mix to briefly all snow in the overnight
hours Saturday night into early Sunday as temperatures will hover
around freezing. At this time, accumulating snow amounts appear to
be light, only a tenth to less than a quarter of an inch snow
expected. Will need to monitor however, as temperatures cooling more
could result in a longer period of changeover and potential more
snow and also could see greater impacts with the strong winds and
falling snow reducing visibilities.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Issued at 355 AM CDT Fri Apr 5 2024

As the upper level low moves northeast into the Great Lakes
region by mid-week, giving the High Plains region more of a
zonal flow, will see temperatures gradually warm up with highs
reaching the 60s by Tuesday. Another closed upper level low
drops to the south across the four corners region by mid-week.
The upper level low is expected to remain mostly in the southern
plains, with the subtle trof extending into the High Plains
with a low potential for precipitation Wednesday night into
Thursday. The low pushes eastward and a ridge builds in from the
west by late week with the potential for highs in the 70s by
Friday.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1242 PM CDT Fri Apr 5 2024

Strong winds and low-level wind shear will be the main concerns
through Saturday morning. Strong south to southeast low-level
wind shear develops tonight and continues into Saturday
morning. Otherwise mainly just high clouds until Saturday
morning when ceilings will begin to lower.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from 7 PM CDT /6 PM MDT/ this evening through
Sunday evening for NEZ004>010-022>029-035>038-056>059-069>071-
094.

&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...Taylor
Hazardous weather outlook, Apr 5, 10:05 AM MDT, 4 hours before
Hazardous Weather Outlook
National Weather Service North Platte NE
1105 AM CDT Fri Apr 5 2024

NEZ004>010-022>029-035>038-056>059-069>071-094-061615-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1105 AM CDT Fri Apr 5 2024 /1005 AM MDT Fri Apr 5 2024/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Elevated to near-critical fire weather conditions are expected this
afternoon across the region. This is due to the combination of
strong southeasterly winds gusting 35 to 45 mph and lowest humidity
falling to the 20 to 30 percent range. Any fire starts will be
capable of rapid spread and erratic behavior.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

South to southeast winds strengthen by Saturday morning with gusts
around 50 mph likely. These winds will likely lead to the threat of
strong crosswinds on east west routes, posing a risk of hazardous
travel conditions.

Thunderstorms are expected to develop by midday Saturday and quickly
lift north and east through the afternoon and evening. A few storms
may become severe with damaging winds the main threat. An isolated
tornado cannot be ruled out.

Winds continue to be strong and switch to the northwest Saturday
night into Sunday morning. Gusts up to 60 mph possible, mainly for
southwest Nebraska into the Panhandle.

Rain may possibly mix with or change over to all snow each morning
Sunday and Monday. At this time, significant snow accumulation is
not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Taylor

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 1:38 AM MDTHigh Wind WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more12 hr

Nearby

High Wind Warnings in Nebraska, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.